MAUDE Adverse Event Report: ARTHREX INC. BIO-TRANSFIX EXTRACTION PIN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX INC. BIO-TRANSFIX EXTRACTION PIN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-1973E
Health Effect - Clinical Code No Information (3190)
Date of Event 02/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.No device malfunction identified.At this time, it cannot be determined how the device may have caused or contributed to the patient's experience.An evaluation of the device cannot be performed as the device was not returned to arthrex.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a case, as the surgeon was attempting hardware removal using the acl revision kit, the tip of the bio-trans fix extractor broke while trying to remove another manufacturer's cross pin product.The tip of the extractor was not retrieved.Follow-up investigation: the case was an acl revision the tip was not removed and no x ray was taken.Because the femoral cross pin could not be removed, the surgeon did an over the top acl instead of the planned technique.

Brand Name
BIO-TRANSFIX EXTRACTION PIN
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7365028
Report Number1220246-2018-00095
Device Sequence Number11071580
Product Code LXH
UDI-Device Identifier00888867024656
UDI-Public00888867024656
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-1973E
Device Lot Number02072300
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2018
Initial Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;